MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSFT215PRE
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire was noted to be kinked/bent at 20cm and 203.5cm from the proximal end, the guidewire ptfe (polytetrafluoroethylene) coating was seen to be peeling from the proximal end in multiple areas to 42cm, the guidewire was noted to be damaged at the proximal bond junction, the guidewire was returned broken/fractured in 2 segments (1cm distal segment and 214.1cm proximal segment).The segments were connected by stretched platinum wire.In the proximal segment, the nitinol tubing was returned broken with the core wire and platinum wire exposed.In the distal segment, the nitinol tubing was returned broken with the core wire and platinum wire exposed.The core wire distal end was observed through the distal tip dome.The hydrophilic coating was hydrated and there were no anomalies noted.A functional inspection could not be performed as the device was damaged.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to preparation of the device, there were no anomalies noted to the device during initial inspection and preparation, the device was prepared as per the dfu, the dispenser hoop was flushed, there was no resistance encountered when removing the guidewire from the dispenser hoop, and the guidewire tip was shaped 3 times (tried to match patient anatomy to a very acute turn).The guidewire was returned broken/fractured in 2 segments (1cm distal segment and 214.1cm proximal segment), confirming the reported event.The segments were connected by stretched platinum wire.The guidewire was also noted to be kinked/bent at 20cm and 203.5cm from the proximal end and the ptfe coating was noted to be peeling in multiple areas up to 42cm from the proximal end.The hydrophilic coating was hydrated and there were no anomalies noted.Based on the information received and the defects noted during the analysis, it is probable that the wire was damaged (kinked and fractured) due to handling of the device while attempting to shape it outside the body.The ptfe coating damage most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer at an angle.An assignable cause of handling damage will be assigned to the as reported 'guidewire distal tip broken/fractured during preparation' and as analyzed 'guidewire kinked/bent', 'guidewire ptfe coating peeling', 'guidewire distal tip stretched' and 'guidewire distal tip broken/fractured during preparation' since these issues are associated with handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
The subject device was returned for analysis and it was discovered that the guidewire subject device ptfe (polytetrafluoroethylene) coating was noted to be peeling.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
SYNCHRO SELECT-14 SOFT PS 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19615650
Report Number3012931345-2024-00111
Device Sequence Number6140713
Product Code MOF
UDI-Device Identifier07613327508598
UDI-Public07613327508598
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2026
Device Catalogue NumberSSFT215PRE
Device Lot Number0000222242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2023
Initial Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 17 (NON-STRYKER).
Patient SexUnknown